Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 74, NWS Buffalo, NY

August 3, 2013

NWS Buffalo, NY issued this small craft advisory at Aug 3, 2013, 11:10 AM EDT. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2013, 11:10 AM EDT (15:10 UTC)
Expired
Aug 5, 2013, 4:32 AM EDT
In force
41 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WHUS71 KBUF 031510
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1110 AM EDT SAT AUG 3 2013

LOZ044-045-032315-
/O.NEW.KBUF.SC.Y.0074.130803T1510Z-130804T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1110 AM EDT SAT AUG 3 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMAS
8 follow-up statements
907 
WHUS71 KBUF 032028
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
428 PM EDT SAT AUG 3 2013

LOZ042-043-040400-
/O.NEW.KBUF.SC.Y.0075.130804T0500Z-130805T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
428 PM EDT SAT AUG 3 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 4 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM SUNDAY TO 4 AM EDT
MONDAY. 

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-040400-
/O.EXT.KBUF.SC.Y.0074.000000T0000Z-130805T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
428 PM EDT SAT AUG 3 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT MONDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR/THOMAS
503 
WHUS71 KBUF 040241
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1041 PM EDT SAT AUG 3 2013

LOZ044-045-041100-
/O.CON.KBUF.SC.Y.0074.000000T0000Z-130805T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1041 PM EDT SAT AUG 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-041100-
/O.CON.KBUF.SC.Y.0075.130804T0500Z-130805T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1041 PM EDT SAT AUG 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
615 
WHUS71 KBUF 040828
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
428 AM EDT SUN AUG 4 2013

LOZ045-041630-
/O.EXT.KBUF.SC.Y.0074.000000T0000Z-130805T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
428 AM EDT SUN AUG 4 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-041630-
/O.EXT.KBUF.SC.Y.0075.000000T0000Z-130805T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
428 AM EDT SUN AUG 4 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-041630-
/O.EXT.KBUF.SC.Y.0075.000000T0000Z-130805T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
428 AM EDT SUN AUG 4 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-041630-
/O.EXT.KBUF.SC.Y.0074.000000T0000Z-130805T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
428 AM EDT SUN AUG 4 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
953 
WHUS71 KBUF 041738
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
138 PM EDT SUN AUG 4 2013

LOZ045-050145-
/O.CON.KBUF.SC.Y.0074.000000T0000Z-130805T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
138 PM EDT SUN AUG 4 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-050145-
/O.CON.KBUF.SC.Y.0075.000000T0000Z-130805T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
138 PM EDT SUN AUG 4 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-050145-
/O.CON.KBUF.SC.Y.0075.000000T0000Z-130805T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
138 PM EDT SUN AUG 4 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-050145-
/O.CON.KBUF.SC.Y.0074.000000T0000Z-130805T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
138 PM EDT SUN AUG 4 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
796 
WHUS71 KBUF 041942
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
342 PM EDT SUN AUG 4 2013

LOZ045-050345-
/O.CON.KBUF.SC.Y.0074.000000T0000Z-130805T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
342 PM EDT SUN AUG 4 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-050345-
/O.CON.KBUF.SC.Y.0075.000000T0000Z-130805T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
342 PM EDT SUN AUG 4 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-050345-
/O.CON.KBUF.SC.Y.0075.000000T0000Z-130805T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
342 PM EDT SUN AUG 4 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-050345-
/O.CON.KBUF.SC.Y.0074.000000T0000Z-130805T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
342 PM EDT SUN AUG 4 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
185 
WHUS71 KBUF 050242
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1042 PM EDT SUN AUG 4 2013

LOZ045-050345-
/O.CAN.KBUF.SC.Y.0074.000000T0000Z-130805T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1042 PM EDT SUN AUG 4 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW ADVISORY LEVELS AND WILL
CONTINUE TO SUBSIDE OVERNIGHT...THEREFORE THE SMALL CRAFT ADVISORY
HAS BEEN CANCELLED.

$$

LOZ042-050600-
/O.CON.KBUF.SC.Y.0075.000000T0000Z-130805T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1042 PM EDT SUN AUG 4 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-051000-
/O.CON.KBUF.SC.Y.0075.000000T0000Z-130805T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1042 PM EDT SUN AUG 4 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-051000-
/O.CON.KBUF.SC.Y.0074.000000T0000Z-130805T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1042 PM EDT SUN AUG 4 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
179 
WHUS71 KBUF 050533
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
133 AM EDT MON AUG 5 2013

LOZ042-050645-
/O.CAN.KBUF.SC.Y.0075.000000T0000Z-130805T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
133 AM EDT MON AUG 5 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. 

$$

LOZ043-051000-
/O.CON.KBUF.SC.Y.0075.000000T0000Z-130805T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
133 AM EDT MON AUG 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-051000-
/O.CON.KBUF.SC.Y.0074.000000T0000Z-130805T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
133 AM EDT MON AUG 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* WINDS...NORTH 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
150 
WHUS71 KBUF 050832
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
432 AM EDT MON AUG 5 2013

LOZ043-050945-
/O.CAN.KBUF.SC.Y.0075.000000T0000Z-130805T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
432 AM EDT MON AUG 5 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT CRITERIA.

$$

LOZ044-050945-
/O.CAN.KBUF.SC.Y.0074.000000T0000Z-130805T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
432 AM EDT MON AUG 5 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT CRITERIA.

$$

APFFEL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 7:04 AM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, Aug 3, 7:04 AM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
704 AM EDT SAT AUG 3 2013

.SYNOPSIS...
AN UPPER LEVEL LOW WILL REMAIN JUST NORTH OF THE REGION THROUGH THE
WEEKEND. A FEW DISTURBANCES ROTATING AROUND THE UPPER LOW WILL BRING
PERIODIC CHANCES FOR SHOWERS AND POSSIBLE THUNDERSTORMS...THOUGH
OVERALL THE WEEKEND WILL FEATURE MAINLY DRY CONDITIONS AND SOMEWHAT
BELOW AVERAGE TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
MOST OF THE SHOWERS ASSOCIATED WITH THE COLD FRONT HAVE SHIFTED
TO OUR EAST AND SOUTH. WHILE A FEW MORE SHOWERS CANNOT BE RULED OUT
AS THE FRONT PUSHES ACROSS CENTRAL AND SOUTHERN NEW YORK EARLY THIS
MORNING...THE STEADIER SHOWERS WILL STAY SOUTH OF THE NY/PA BORDER.

THE LATEST IR SATELLITE IMAGE SHOWS A CLEARING TREND WORKING FROM
NORTH TO SOUTH ACROSS LAKE ONTARIO AND NORTHERN NEW YORK STATE.
HOWEVER...THE ONSET OF DAYTIME HEATING WILL LIFT THE LINGERING LOW
LEVEL MOISTURE AND ALLOW CLOUDS TO FILL IN FAIRLY QUICKLY.
THIS TREND IS ALREADY BEING OBSERVED SOUTHEAST OF LAKE ONTARIO WHERE
MARGINALLY UNSTABLE AIR OVER THE LAKE WILL GENERATE A FEW SHOWERS
THIS MORNING. DURING THE LATE MORNING AND AFTERNOON HOURS WHEN DRIER
AIR ALOFT MIXES DOWN TO THE SURFACE...THE CLOUDS SHOULD THIN OUT
AGAIN.

ANOTHER SHORT WAVE THAT WILL BE TRACKING ACROSS EASTERN LAKE ONTARIO
AND NORTHERN NEW YORK STATE MAY GENERATE A FEW AFTERNOON SHOWERS
ACROSS PARTS OF THE NORTH COUNTRY AND ST LAWRENCE RIVER VALLEY.

TONIGHT...A FEW MORE SHORT WAVES ARE FORECAST TO ROUND THE BASE OF
THE DEEP UPPER LEVEL TROUGH THAT STRETCHES FROM EASTERN CANADA INTO
THE LOWER LAKES. THE GENERAL DRYNESS OF THE AIRMASS SHOULD PRECLUDE
THE DEVELOPMENT OF SHOWERS ACROSS MOST OF THE AREA. THE POSSIBLE
EXCEPTION TO THIS TREND WILL BE EAST AND SOUTHEAST OF LAKE ONTARIO
WHERE THE PRESENCE OF A LITTLE MORE SYNOPTIC SCALE MOISTURE AND LAKE
INDUCED INSTABILITY COULD GENERATE A FEW MORE SHOWERS.

TEMPERATURES WILL REMAIN SLIGHTLY BELOW AVERAGE DURING THIS PERIOD
WITH THE LARGE SCALE UPPER LEVEL TROUGH STILL IN PLACE.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SUNDAY WILL BE THE COOLER OF THE WEEKEND DAYS...BRINGING A
DISTINCT FALL FEEL TO THE DAY. THE DAY WILL START WITH AN UPPER
LEVEL TROF AXIS ACROSS NORTHERN NEW YORK. THIS WILL SLIDE SLOWLY
EAST DURING THE DAY...THEN CLOSE OFF ACROSS MAINE ON SUNDAY NIGHT.
850 MB TEMPERATURES OF AROUND +6C ON SUNDAY AFTERNOON WILL RESULT
IN LAKE TEMPERATURE TO 850MB DELTA T(TEMPERATURES) OF AROUND 15
DEGREES CELSIUS. THIS LAKE INDUCED INSTABILITY WILL ENHANCE CLOUD
COVER SOUTH OF THE LAKES. LAKE EFFECT RAIN SHOWERS ARE ALSO
POSSIBLE...WITH INCREASING LIKELIHOOD TO THE EAST WHICH WILL BE
CLOSEST TO THE EXITING TROF. A FAIR AMOUNT OF INSTABILITY AND COOL
AIR ALOFT WITH THE UPPER TROF...SUGGEST EVEN SOME THUNDERSTORMS
ARE POSSIBLE. IN GENERAL...PREFER HIGHER RESOLUTION GUIDANCE SUCH
AS THE NAM/RGEM/SREF SINCE IT IS MORE LIKELY TO CAPTURE MESOSCALE
LAKE FEATURES. HIGHS TEMPERATURES WILL ONLY TOP OUT IN THE MID TO
UPPER 60S...WHICH IS SIGNIFICANTLY BELOW NORMAL FOR EARLY AUGUST.

ALTHOUGH THE UPPER LEVEL TROF WILL BE TO THE EAST ON SUNDAY
NIGHT...COOL TEMPERATURES ALOFT SHOULD RESULT IN LINGERING LAKE
EFFECT CLOUDS FOR A GOOD PORTION OF THE NIGHT. THE BEST CHANCE FOR
CLEARING WILL BE TO THE WEST...AS SURFACE HIGH PRESSURE BUILDS
BRINGS CALM WINDS. TIMING THE EXIT OF THE CLOUDS REMAINS THE BIGGEST
FORECAST CHALLENGE...WITH THE FORECAST REPRESENTING A MIDDLE OF THE
ROAD APPROACH. LOWS WILL MOST LIKELY BE IN THE LOWER 50S NEAR THE
LAKESHORES...AND IN THE MID TO UPPER 40S INLAND...HOWEVER AN EARLIER
(OR LATER) CLEARING COULD RESULT IN A 5 DEGREE SWING. FOG IN THE
RIVER VALLEYS OF THE SOUTHERN TIER IS LIKELY IN AREAS WHERE SKIES
CLEAR.

ON MONDAY...HIGH PRESSURE WILL FINALLY BUILD ACROSS THE
REGION...EVENTUALLY SPREADING ACROSS NEW ENGLAND ON MONDAY NIGHT.
THIS WILL BRING FAIR WEATHER THROUGH THE PERIOD...WITH SKIES
GRADUALLY CLEARING AS TEMPERATURES ALOFT WARM...AND WINDS SHIFT TO
THE SOUTH. TEMPERATURES WILL BE NOT QUITE AS COLD...BUT STILL BELOW
NORMAL. HIGHS ON MONDAY SHOULD MAINLY BE IN THE LOWER 70S...WITH
LOWS ON MONDAY NIGHT IN THE UPPER 40S IN THE VALLEYS RANGING TO THE
MID 50S NEAR THE LAKESHORES.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
THROUGH THE LONG TERM PERIOD AN UPPER LEVEL LOW WILL REMAIN JUST TO
OUR NORTH OF EASTERN CANADA WITH SEVERAL SHORTWAVES ROTATING THROUGH
THE FEATURE. THIS LOW WILL BEGIN TO WEAKEN...DUE TO BOTH
TELECONNECTIONS OF THE PNA AND NAO BECOMING MORE NEUTRAL THROUGH
THIS TIME PERIOD. THIS WEAKENING OF THE LOW WILL ALLOW FOR SOME
WARMER AIR TO BUILD BACK NORTHWARD...THOUGH JUST SEASONABLE...AS
OPPOSED TO THE BELOW NORMAL TEMPERATURES SINCE THE LAST WEEK OF
JULY.

FOR TUESDAY HIGH PRESSURE AT THE SURFACE WILL START THE DAY OVER THE
EASTERN GREAT LAKES REGION...AND SLIDE TOWARDS THE EAST COAST
THROUGH THE DAY. ALOFT A SHORTWAVE RIDGE WILL REMAIN OVER THE
EASTERN GREAT LAKES REGION AS A SHORTWAVE TROUGH SLIDES THROUGH THE
WESTERN GREAT LAKES. THIS SHOULD ALLOW FOR A DRY DAY TUESDAY WITH
CLOUDS THICKENING THROUGH THE DAY. TEMPERATURES SHOULD RISE INTO THE
UPPER 70S IN MOST LOCATIONS AS A MORE SOUTHERLY FLOW SETS UP ACROSS
THE REGION.

TUESDAY NIGHT WILL LIKELY REMAIN DRY AS THE SHORTWAVE SLIDES TOWARDS
THE CENTRAL LAKES. AFTER THIS...FORECAST CONFIDENCE DECREASES AS
MODEL GUIDANCE BEGINS TO DIVERGE INTO VARIOUS SOLUTIONS. DIFFERENCES
STEM FROM CONVECTION FORECAST TO DEVELOP ALONG A WARM FRONT WHICH IS
FORECAST TO LIFT TOWARD THE REGION MID-WEEK. AN UPPER LEVEL
SHORTWAVE WILL EVENTUALLY PUSH A COLD FRONT THROUGH LATE WEEK...BUT
GIVEN POOR AGREEMENT ON TIMING FROM 00Z-12Z RUNS OF THE
GGEM/ECWMF/GFS WILL CARRY AN AN EXTENDED PERIOD OF CHANCE POPS.
MEANWHILE...THE ARRIVAL OF WARMER AIR ALOFT WILL RESULT IN MORE
NORMAL TEMPERATURES. DAYTIME HIGHS SHOULD AVERAGE IN THE UPPER 70S
TO LOWER 80S IN THE TUESDAY THROUGH THURSDAY TIME PERIOD. THE COLD
FRONT WILL LIKELY BE ACROSS THE REGION BY FRIDAY...WITH SLIGHTLY
COOLER AIR AND DIMINISHING CHANCE FOR PRECIPITATION.

&&

.AVIATION /11Z SATURDAY THROUGH WEDNESDAY/...
MOST OF THE SHOWERS THAT ARE ASSOCIATED WITH THE SOUTHWARD MOVING
COLD FRONT HAVE SHIFTED TO OUR EAST AND SOUTH. DRIER AIR FILTERING
IN BEHIND THE FRONT WILL ALLOW THE CLOUDS TO THIN OUT FROM NORTH TO
SOUTH EARLY THIS MORNING...BUT AS THE LINGERING LOW LEVEL MOISTURE
IS LIFTED WITH THE ONSET OF DAYTIME HEATING...EXPECT VFR TO MVFR
CIGS TO REDEVELOP. A FEW SHOWERS ARE ALSO POSSIBLE SOUTHEAST OF LAKE
ONTARIO THIS MORNING.

EXPECT VFR CUMULUS CLOUDS TO THIN OUT A BIT DURING THE AFTERNOON AS
DRIER AIR ALOFT BEGINS TO MIX DOWN TO THE SURFACE. THE POSSIBLE
EXCEPTION WILL BE EAST OF LAKE ONTARIO AND ACROSS THE SAINT LAWRENCE
VALLEY WHERE ANOTHER PASSING SHORTWAVE WILL BRING THE RISK OF A FEW
MORE SHOWERS DURING THE AFTERNOON.

OUTLOOK...
SUNDAY...MAINLY VFR WITH A SMALL CHANCE OF SHOWERS.
MONDAY...VFR.
MONDAY NIGHT AND TUESDAY...MVFR/VFR WITH A CHANCE OF SHOWERS.
WEDNESDAY...MVFR/VFR WITH A CHANCE OF SHOWERS/THUNDERSTORMS.

&&

.MARINE...
A WEAK COLD FRONT WILL CROSS THE LOWER LAKES EARLY THIS MORNING
...ACCOMPANIED BY A FEW MORE SHOWERS AND THUNDERSTORMS...MAINLY OVER
THE EASTERN END OF LAKE ONTARIO. A MODEST WESTERLY FLOW BEHIND THE
FRONT WILL ALLOW WAVES TO APPROACH SMALL CRAFT ADVISORY CRITERIA
DURING THE AFTERNOON...ESPECIALLY ON LAKE ONTARIO. WINDS WILL VEER
TO THE NORTHWEST AND SUBSIDE SOMEWHAT TONIGHT.

ANOTHER SHOT OF COOLER AIR ON SUNDAY WILL BRING RENEWED CHANCES FOR
SMALL CRAFT ADVISORIES AS WINDS AND WAVES INCREASE ON BOTH
LAKES...ESPECIALLY LAKE ONTARIO. COOL AIR ALOFT WILL ALSO MAINTAIN
THE RISK OF WATERSPOUTS THROUGH THE WEEKEND...ESPECIALLY NEAR ANY
LAKE EFFECT CLOUD BANDS AND CONVERGENCE ZONES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TJP
NEAR TERM...TJP
SHORT TERM...APFFEL
LONG TERM...APFFEL/THOMAS
AVIATION...TJP
MARINE...APFFEL/TJP
Hazardous weather outlook, Aug 3, 5:11 AM EDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
511 AM EDT SAT AUG 3 2013

NYZ001>008-010>014-019>021-085-040915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
511 AM EDT SAT AUG 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-062>065-040915-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
511 AM EDT SAT AUG 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF WATERSPOUTS...MAINLY LATE TONIGHT AS COOLER
AIR ALOFT BUILDS ACROSS THE WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF WATERSPOUTS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-024-040915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
511 AM EDT SAT AUG 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:34 AM EDTSpecial Marine WarningBUF116 min
Aug 3, 9:29 AM EDTSpecial Marine WarningBUF3 hr
Aug 3, 4:28 PM EDTSmall Craft AdvisoryBUF36 hr

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.